Autoimmune thyroid disease is encountered in HIV infection either as a consequence of immune reconstitution related to the use of cART or as a complication of immunomodulatory therapy. Graves’ disease and, less commonly, primary hypothyroidism due to Hashimoto’s thyroiditis may occur as a consequence of aberrant immune tolerance during immune reconstitution, with development of thyroid receptor antibodies and/or thyroid peroxidase antibodies (34-38). Immunomodulatory therapy with agents such as interferon-a, which was previously used in the treatment of hepatitis C infection (39), can result in production of stimulatory antibodies that results in Graves’ disease and thyrotoxicosis (38). Clinicians should be alert to the possibility of hypothyroidism or thyrotoxicosis following immune reconstitution (40). The advent of hypothyroidism requires treatment with thyroxine replacement, aiming to bring elevated thyroid stimulating hormone levels back into the reference range. Graves’ disease requires treatment with thionamide therapy (carbimazole and, less frequently, propylthiouracil); where Graves’ disease does not remit after 18-24 months of thionamide therapy, definitive therapy with either total thyroidectomy or radioactive iodine therapy require consideration.